Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 46, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 20, 2013, 6:26 PM CDT for Henry County, Jefferson County, Van Buren County, Iowa; Clark County, Scotland County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 6:26 PM CDT (23:26 UTC)
- Expired
- May 20, 2013, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Henry County, IA, Jefferson County, IA, Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 6:30 PM CDT | HAIL 1 | 5 Ne Prospect Grove, MO | DIME TO QUARTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 5:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS53 KDVN 202326
SVRDVN
IAC087-101-177-MOC045-199-210015-
/O.NEW.KDVN.SV.W.0046.130520T2326Z-130521T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HENRY COUNTY IN SOUTHEAST IOWA...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
EASTERN VAN BUREN COUNTY IN SOUTHEAST IOWA...
NORTHWESTERN CLARK COUNTY IN NORTHEAST MISSOURI...
NORTHEASTERN SCOTLAND COUNTY IN NORTHEAST MISSOURI...
* UNTIL 715 PM CDT
* AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
GRANGER...AND MOVING NORTH AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENTONSPORT/VERNON AND BONAPARTE AROUND 640 PM CDT.
STOCKPORT AND HILLSBORO AROUND 655 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKE SUGEMA CAMPGROUND...LACEY
KEOSAUQUA STATE PARK...KEOSAUQUA AIRPORT...MOUNT ZION...UTICA AND
GLASGOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4048 9204 4103 9197 4096 9163 4081 9168
4081 9172 4071 9172 4042 9182
TIME...MOT...LOC 2326Z 197DEG 37KT 4057 9192
HAIL...1.50IN
WIND...60MPH
$$
MCCLURE2 follow-up statements
157
WWUS53 KDVN 202336
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT MON MAY 20 2013
MOC199-202346-
/O.CAN.KDVN.SV.W.0046.000000T0000Z-130521T0015Z/
SCOTLAND MO-
636 PM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4059 9194 4060 9194 4061 9196 4103 9197
4096 9163 4081 9168 4081 9172 4071 9172
4051 9179
TIME...MOT...LOC 2336Z 205DEG 39KT 4067 9183
$$
IAC087-101-177-MOC045-210015-
/O.CON.KDVN.SV.W.0046.000000T0000Z-130521T0015Z/
VAN BUREN IA-JEFFERSON IA-HENRY IA-CLARK MO-
636 PM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLARK...SOUTHWESTERN HENRY...SOUTHEASTERN JEFFERSON AND EASTERN VAN
BUREN COUNTIES UNTIL 715 PM CDT...
AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BONAPARTE...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STOCKPORT AROUND 650 PM CDT.
HILLSBORO AROUND 655 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE UTICA AND GLASGOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
&&
LAT...LON 4059 9194 4060 9194 4061 9196 4103 9197
4096 9163 4081 9168 4081 9172 4071 9172
4051 9179
TIME...MOT...LOC 2336Z 205DEG 39KT 4067 9183
HAIL...1.00IN
WIND...60MPH
$$
MCCLURE955
WWUS53 KDVN 202340
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT MON MAY 20 2013
IAC087-101-177-MOC045-202350-
/O.CAN.KDVN.SV.W.0046.000000T0000Z-130521T0015Z/
VAN BUREN IA-JEFFERSON IA-HENRY IA-CLARK MO-
640 PM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK...
SOUTHWESTERN HENRY...SOUTHEASTERN JEFFERSON AND EASTERN VAN BUREN
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4059 9194 4060 9194 4061 9196 4103 9197
4096 9163 4081 9168 4081 9172 4071 9172
4051 9179
TIME...MOT...LOC 2340Z 205DEG 39KT 4071 9180
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:26 PM CDT, 3 hours earlier.
Area forecast discussion, May 20, 3:26 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 326 PM CDT MON MAY 20 2013 .SYNOPSIS... ISSUED AT 248 PM CDT MON MAY 20 2013 LATEST SFC ANALYSIS WAS INDICATING OCCLUDING CYCLONE COMPLEX ACRS THE EASTERN SD/ND REGION...WITH LEAD FRONT PUSHING ACRS WESTERN IA BUT BETTER COLD WRAP AROUND NOTED ACRS SD INTO CENTRAL NEB. THE REGION HAS BEEN PRETTY MUCH BATHED IN PRESSURE RISES TODAY...BUT FALLS INCREASING ACRS WESTERN AND NORTHWESTERN MO. MAIN WARM FRONT ACRS CENTRAL MN...FAR NORTHERN WI INTO THE NORTHERN LOWER MI. SECONDARY FRONT ACRS WESTERN OK...AND REMNANT OUTFLOW BOUNDARY ACRS CENTRAL MO ACTING AS BETTER SFC DPT POOLING MECHANISMS. LOCALLY IN SOUTHWEST SFC FLOW...SFC DPTS HAVING TROUBLE GETTING OUT OF THE LOWER 60S WITH FETCH BACK INTO SIMILAR AIR MASS IN NORTHEASTERN KS/FAR NW MO. CUT-OFF UPPER LOW ALMOST STACKED OVER SFC FEATURE...WITH WATER VAPOR IMAGERY INDICATING NOSE OF MID/UPPER LEVEL SPEED MAX PUSHING ACRS NORTHEASTERN KS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY MORNING) ISSUED AT 248 PM CDT MON MAY 20 2013 TONIGHT...ASSESSING LOCAL INSTABILITY PARAMETERS...CAPES HAVE GROWN TO ONLY 500 TO MAYBE 1000 J/KG ACRS PORTIONS OF THE DVN CWA...WITH 18Z SOUNDING SHOWING ROBUST H85 CAP/CONVECTIVE TEMP IN THE UPPER 80S. LACK OF AMBIENT CU LOCALLY A CLUE. DEEP UNIFORM SOUTHWESTERLIES MAKING FOR MODERATE SHEAR/SPEED/ AT BEST. WITH MAIN VORT AND MID/UPPER LEVEL VORT MAX STILL ACRS KS...DEEPER FORCING TO NOT ARRIVE UNTIL MAINLY AFTER 00Z. THUS REST OF THIS AFTERNOON MAY SEE A LACK OF CONVECTIVE ACTIVITY. WITH DEEP CONVECTIVE INDICE MAX REALIGNING ACRS EASTERN KS INTO WESTERN/NORTHWEST MO THE REST OF THIS AFTERNOON AND EARLY EVENING...EXPECT STORM DEVELOPMENT IN THESE AREAS TO MOVE NORTHEAST AND BE THE SCTRD STORMS TO AFFECT PORTIONS OF THE CWA THIS EVENING. THIS AND POSSIBLY SOME DEVELOPMENT AHEAD OF THE WESTERN IA FRONT IN CU FIELD ONGOING OUT THERE ATTM. BUT WITH YET UNFAVORABLE AIRMASS IN PLACE TO SUPPORT STRONG CONVECTION...THIS ACTIVITY MAY WEAKEN AS IT ARRIVES UNLESS SOME THERMODYNAMIC SUPPORT IS ADVECTED INTO THE AREA FROM THE SOUTHWEST. MUCH UNCERTAINTY REGARDING THIS ATTM. IF STORMS DO MAINTAIN AND MAKE IT INTO THE AREA...STILL A CHANCE FOR SOME SVR CELLS LOOKING AT CURRENT AND PROGGED SHEAR PROFILES BUT MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS WITH ANY LINER/BOWING DEVELOPMENT IN UNIFORM VERTICAL WIND FIELDS. LLVL SHEAR DIRECTION AND HIGHER LCL/S OF AT LEAST 3K FT AGL CURRENTLY NOT THAT CONDUCIVE FOR TORNADIC DEVELOPMENT. WILL KNOCK DOWN 00Z-06Z COVERAGE TO HIGH CHC AND LIKELY POPS ACRS MOST OF THE DVN CWA...THEN WALK OUT ANY LINGERING ACTIVITY AFTER 08Z FROM THE EASTERN CWA. LOCALLY HEAVY RAINFALL BURSTS POSSIBLE...BUT MOVEMENT OF STORMS HOPEFULLY WILL PRECLUDE MUCH OF ANY FLASH FLOOD THREAT UNLESS THE SAME AREA GETS HIT REPEATEDLY AND HAD SIGNIFICANT RAIN LAST NIGHT. LOWS MAY DIP INTO THE UPPER 50S IN THE NORTHWESTERN FCST AREA...BUT HELD IN THE 60S ELSEWHERE. ..12.. .LONG TERM...(TUESDAY THROUGH NEXT MONDAY) ISSUED AT 248 PM CDT MON MAY 20 2013 UPPER LOW OVER THE NORTHERN PLAINS TO GRADUALLY FILL AND SHIFT EASTWARD THROUGH MIDWEEK...REPLACED BY HIGH PRESSURE AT THE SURFACE AND MID LEVEL RIDGING. THIS WILL PROVIDE A CHANGE TO BELOW NORMAL TEMPERATURES AND DRY WEATHER BY LATE WEEK. OVER THE WEEKEND...A COOLER...UNSETTLED PATTERN DEVELOPS AS RETURNING MOISTURE INTERACTS WITH A BOUNDARY OVER THE AREA. TUESDAY...SURFACE LOW GRADUALLY EJECTS EASTWARD INTO THE UPPER MS VALLEY. THIS WILL SEND THE OCCLUDED FRONT EASTWARD THROUGH THE FORECAST AREA IN THE MORNING...THEN A SECONDARY TROUGH IS INDICATED BY THE NAM DURING PEAK HEATING. EACH OF THESE FEATURES WILL POSSIBLY TRIGGER SHOWERS AND THUNDERSTORMS...BUT WITH LOW CONFIDENCE IN THE TIMING...STRENGTH...OR AVAILABLE INSTABILITY WITH THESE FEATURES...HAVE ONLY CHANCE POPS THROUGH THE DAY. SUPPORT FOR SEVERE STORMS IS LACKING DUE TO LESS FAVORABLE SHEAR PROFILES AND LIKELY LESS AVAILABLE INSTABILITY THAN THE PAST COUPLE DAYS. COOLER TEMPERATURES AT 850 MB AND LIKELIHOOD OF MORE CLOUDS SHOULD LIMIT HIGHS TO THE MID 70S WEST TO POSSIBLY MID 80S EAST. TUESDAY NIGHT INTO WED...SURFACE LOW TRANSITIONING EASTWARD INTO THE GREAT LAKES AND FILLING UPPER LOW MIGRATING OVERHEAD TO KEEP CHANCES FOR MAINLY DIURNAL SHOWERS GOING WITH HIGHEST POPS IN THE EAST. ADVECTION OF COOLER... DRIER AIR TO ALLOW MINS TO COOL INTO THE 50S WITH WED HIGHS LIMITED TO THE UPPER 60S TO LOWER 70S. THURSDAY AND FRIDAY...UPPER TROUGH ADVANCES EASTWARD ALLOWING CANADIAN HIGH PRESSURE TO BUILD SOUTHEAST INTO THE GREAT LAKES. HAVE TWEAKED TEMPERATURES DOWNWARD SOME TO LIMIT HIGHS TO THE 60S AND POSSIBLY LOWER 70S FOR FRI...WHILE LOWS THURSDAY NIGHT SHOULD BE WIDESPREAD IN THE 40S AS THE CENTER OF THE INCOMING RIDGE PASSES OVERHEAD. SATURDAY THROUGH MONDAY REMAINS A BELOW AVERAGE CONFIDENCE FORECAST PERIOD AS THERE IS LITTLE AGREEMENT IN THE DETAILS OF RETURN WARM...MOIST ADVECTION FLOW...THE ASSOCIATED BOUNDARY...AND WHERE PRECIPITATION WILL SET UP. FOR NOW...A BLENDED APPROACH TO DIVERSE SOLUTIONS WILL KEEP AN EXTENDED PERIOD OF CHANCE POPS WITH TEMPERATURES GRADUALLY WARMING TO NEAR OR ABOVE NORMAL BY MONDAY WHEN THE ODDS ARE GREATER THAT THE FRONT WILL HAVE LIFTED NORTH OF THE AREA. SHEETS && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1243 PM CDT MON MAY 20 2013 HAVE PUSHED BACK STORM DEVELOPMENT TIME AT CID AND DBQ TIL LATE AFTERNOON...BRL AND MLI TO 20Z TO 21Z. BUT SOME SIGNS MOST OF THE TERMINALS WILL BE VFR THROUGH 00Z IF STORM CLUSTERS DON/T DEVELOP OUT OF NORTHEAST MO OR SOUTHEASTERN IA THIS AFTERNOON AND THEN MOVE TOWARD BRL AND MLI. IF AFTERNOON STORMS DON/T DEVELOP OR STAY SOUTH/EAST OF THE TERMINALS...BEST CHANCE WILL COME LATER THIS EVENING AFTER 01Z AS MAIN FRONT APPROACHES FROM THE WEST. THESE STORMS COULD BE STRONG TO SVR TOO WITH DAMAGING WIND AND HAIL...BUT ADEQUATE INSTABILITY QUESTIONS FOR BOTH THIS AFTERNOON AND EVENING CONTINUE WITH SFC DPTS STRUGGLING TO GET OUT OF THE LOWER 60S. OTHERWISE GOOD VISIBILITY THIS AFTERNOON WITH MAINLY CLR SKIES OR HIGH CLOUD BLOW OFF FROM STORMS IN MO. SOUTHWEST WINDS AT 10 TO 20 KTS WITH SOME HIGHER GUSTS...TO BECOME SOUTH SOUTHWEST OVERNIGHT WITHOUT THE GUSTS. BUT STILL A CHANCE FOR VARIABLE GUSTS OVER 35-40 KTS WITH THE EVENING LINE OF STORMS. SOME MVFR FOG POSSIBLE TOWARD SUNRISE BEFORE SOUTHWEST WINDS INCREASE AGAIN BY MID TUE MORNING. 12 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...SHEETS AVIATION...12
Hazardous weather outlook, May 20, 3:29 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 329 PM CDT MON MAY 20 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-212030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 329 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME SEVERE...WILL AGAIN BE SEEN ACROSS THE AREA TONIGHT. THE MOST FAVORED TIME PERIOD FOR SEVERE STORMS WILL BE FROM 6 PM UNTIL POSSIBLY MIDNIGHT. DAMAGING WINDS AND LARGE HAIL ARE EXPECTED. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY OCCUR ALONG A COOL FRONT TUESDAY AFTERNOON AND EVENING. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE EAST OF A FREEPORT...KEWANEE ILLINOIS LINE. WEDNESDAY...ANY ISOLATED THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS DUE TO LIMITED INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. DLF
In the hours before
Local storm report, May 20, 2:35 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG INDEPENDENCE 42.47N 91.89W
05/19/2013 BUCHANAN IA EMERGENCY MNGR
A DOWNBURST WITH WINDS ESTIMATED OVER 70 MPH STRUCK
INDEPENDENCE. THE NORTHWEST SECTIONS OF TOWN SUSTAINED
THE MOST DAMAGE...WITH TREES DOWN...POWER POLES
SNAPPED...AND SIGNS BLOWN DOWN.
1055 PM TSTM WND DMG 3 SE BLAIRSTOWN 41.88N 92.04W
05/19/2013 BENTON IA EMERGENCY MNGR
DELAYED REPORT. STRAIGHT-LINE WIND DAMAGE FROM A
DOWNBURST FROM THE COUNTY LINE 3.5 MILES SOUTHEAST OF
BLAIRSTOWN TO 2.8 MILES SOUTHEAST OF SHELLSBURG.
MILE-WIDE SWATH OF NEAR CONTINUOUS DAMAGE TO FARM
OUTBUILDINGS...TREE BRANCHES...AND SOME POWER POLES. THE
GREATEST DAMAGE WAS FROM 3 MILES SOUTH OF NEWHALL...WHERE
A MACHINE SHED AND GARAGE WERE COMPLETELY DESTROYED...TO
ABOUT 3 MILES WEST-NORTHWEST OF ATKINS...WHERE
SIGNIFICANT DAMAGE OCCURRED TO OUTBUILDINGS.
1112 PM TSTM WND GST 3 NNW PARIS 42.27N 91.60W
05/19/2013 M76.00 MPH LINN IA TRAINED SPOTTER
DELAYED REPORT. ANEMOMETER BROKE AT 76 MPH. LARGE TREES
BLOWN DOWN.
&&
DMDLocal storm report, May 20, 6:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
625 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 3 WNW RUTLEDGE 40.33N 92.14W
05/20/2013 M1.00 INCH SCOTLAND MO TRAINED SPOTTER
HAIL LASTED FOR 2 TO 3 MINUTES AND ENDED AT 617 PM CDT
&&
DAVIDCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren, Washington | 38 min |
| May 19, 8:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Johnson, Washington | 38 min |
| May 19, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Washington | 50 min |
| May 19, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 61 min |
| May 19, 9:45 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Jefferson, Keokuk, Van Buren, Washington | 45 min |
| May 19, 10:27 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 48 min |
| May 19, 10:43 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 47 min |
| May 19, 10:48 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Johnson, Linn | 57 min |
| May 19, 10:55 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Henry, Johnson, Louisa, Muscatine and 2 more | 50 min |
| May 19, 11:07 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Jones and 1 more | 38 min |
| May 19, 11:19 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Des Moines, Muscatine, Scott | 56 min |
| May 19, 11:44 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 46 min |
| May 20, 6:33 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.